Thunderstorm Wind, Logan
- When
- June 12, 1:10 PM CST
- Where
- Logan County, 1.3 mi ESE of Jerico
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.990, -86.950
Trees and power lines down on Spa Road in Lewisburg.
An isolated severe thunderstorm produced damaging winds in Logan County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
An isolated severe thunderstorm produced damaging winds in Logan County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 12, 1:00 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT THU JUN 12 2008 .SHORT TERM (TONIGHT AND FRIDAY)... SHORT TERM FCST CENTERS ON PULSE TSTM POTENTIAL THIS AFTERNOON AND EVENING AND AGAIN FRIDAY AFTERNOON WITHIN MOIST UNSTABLE AIR MASS AND SMALL SCALE FORCING. AT MID AFTERNOON...MSAS SFC BASED LI VALUES SHOWED AXIS OF MAX INSTABILITY (ABOUT -5 LIS) OVER WRN TN INTO W-CNTRL KY...WHERE SCT TSTMS HAVE DEVELOPED. THESE STORMS WILL BE VERY EFFICIENT RAINFALL PRODUCERS WITH AN INCH OF RAIN POSSIBLE IN 30 MINUTES OR LESS. A FEW STRONGER CELLS MAY ALSO PRODUCE HAIL AND LOCALLY STRONG WIND GUSTS (GIVEN STEEP LOW-LEVEL LAPSE RATES) AS WELL AS CG LIGHTNING. THESE CELLS WILL MOVE SLOWLY NWD DURING LATE AFTERNOON WITH CONVECTIVE SCALE INTERACTIONS DICTATING NEW DEVELOPMENT AND STRENGTH. THEY SHOULD DISSIPATE LATER THIS EVENING AS HEATING WANES. CELLS WILL BE LESS PROMINENT OVER ERN PART OF FCST AREA WHERE AIR MASS IS A LITTLE MORE STABLE. FOR TONIGHT...MODEL SOUNDINGS SHOW A NOCTURNAL INVERSION SETTING UP IN STABILIZING BOUNDARY LAYER...BELOW CONTINUED STEEPER LAPSE RATES ABOVE. AFTER EVENING CELLS DISSIPATE...SHOULD SEE A PARTLY CLOUDY DRY NIGHT FOR MOST AREAS. HIGHER DEWPOINTS COULD LEAD TO AREAS OF HAZE AND/OR PATCHY FOG OVERNIGHT/FRIDAY MORNING. ON FRIDAY...MODELS SHOW PRECIP WATER VALUES REACHING 1.6-1.9 INCHES ALONG WITH MODERATE INSTABILITY. AFTERNOON SCT TO NUMEROUS TSTMS WILL AGAIN DEVELOP WITHIN THIS AIR MASS...DICTATED BY LOCATION OF MESOSCALE FORCING. LOOKS LIKE WRN AREAS MAY AGAIN SEE BEST COVERAGE AT LEAST INITIALLY BUT TSTMS SHOULD ALSO DEVELOP/SPREAD EWD ACROSS FCST AREA AS AFTERNOON/EARLY EVENING PROGRESSES. WOULD AGAIN EXPECT HIGHLY EFFICIENT RAINFALL PRODUCING STORMS WITHIN OVERALL WEAK SHEAR AND VERY MOIST AIR MASS. ISOLATED WET MICROBURSTS WILL ALSO AGAIN BE POSSIBLE. ADDITIONAL SHOWERS/TSTMS WILL AFFECT AREA FRI NIGHT AS DISCUSSED BELOW. .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... FRIDAY NIGHT THROUGH SUNDAY NIGHT... PATTERN CHANGE NOW COMMENCING ACROSS THE CONUS. THE DEEP CLOSED LOW CURRENTLY OVER EASTERN MONTANA WILL OPEN UP INTO A NEGATIVELY TILTED TROUGH NORTH OF THE GREAT LAKES BY EARLY SATURDAY AS A FAST WESTERLY JET PUNCHES EAST TOWARDS NORTHERN ILLINOIS. CONVECTION SHOULD BE QUITE ACTIVE FRIDAY ALONG A COLD FRONT THAT BY EVENING SHOULD ARC FROM SOUTHERN MICHIGAN THROUGH SOUTHERN ILLINOIS TOWARDS THE MISSOURI BOOTHEEL. THE POSSIBLY STRONG STORMS FRIDAY AFTERNOON WILL LIKELY WEAKEN AS THEY APPROACH THE OHIO RIVER EARLY SATURDAY WITH THE LOSS OF DAYTIME HEATING. HOWEVER...AMPLE MOISTURE COUPLED WITH A MODEST LOW LEVEL JET AT 925MB AND CONVERGENCE ALONG THIS BOUNDARY WILL LIKELY ALLOW CONVECTION TO PERSIST EARLY SATURDAY MORNING ACROSS OUR ENTIRE CWA. THE MOST VIGOROUS CONVECTION AND HIGHEST PRECIP AMOUNTS WILL LIKELY OCCUR ACROSS SOUTHWESTERN INDIANA...WHERE THESE STORMS WILL FIRST ARRIVE. LATER SATURDAY MORNING...THE REMAINS OF THIS LINE SHOULD BE EXITING OUR SOUTHEASTERN COUNTIES. THE OPERATIONAL NAM AND GFS ARE VERY CLOSE IN THE TIMING OF THE SURFACE FRONT. BOTH MODELS ALSO BRING IN DRAMATICALLY DRIER AIR BY SATURDAY AFTERNOON AND EVENING...QUICKLY LOWERING PRECIPITABLE WATER VALUES FROM OVER 1.5 INCHES TO BELOW 0.75 INCHES DURING THE 24 HOURS ENDING 00Z SUNDAY. HIGH PRESSURE WILL BUILD RIGHT ACROSS THE LOWER OHIO VALLEY THROUGH LATE SUNDAY. THIS WILL BRING SUNNY SKIES...LIGHT WINDS AND LOWER DEWPOINTS...ALTHOUGH TEMPERATURES WILL REMAIN WARM. MONDAY THROUGH THURSDAY... PATTERN WILL AMPLIFY AS ADDITIONAL ENERGY SLIDING SOUTHEAST OF A BUILDING WESTERN RIDGE WILL AID IN DEVELOPING AN UNSEASONABLY DEEP CLOSED LOW ACROSS THE EASTERN GREAT LAKES. THE ECMWF AND THE OP GFS ARE IN GOOD AGREEMENT WITH THEIR FORECAST POSITIONS OF THIS CLOSED LOW BY 12Z TUESDAY...PLACING IT JUST NORTHEAST OF THE GREAT LAKES. A TROUGH WILL ROTATE THROUGH THE GREAT LAKES MONDAY AND A MOISTURE- STARVED COLD FRONT WILL MOVE SOUTH OF THE OHIO RIVER DURING THE DAY. WILL MAKE LITTLE CHANGES TO CURRENT CHANCES OF CONVECTION MONDAY AFTERNOON AND EVENING. THE MIDDLE PART OF NEXT WEEK LOOK QUITE NICE WITH COOLER THAN NORMAL TEMPERATURES AND LOW DEWPOINTS. CANADIAN HIGH PRESSURE WILL SINK SOUTH BEHIND MONDAYS COLD FRONT AND NORTH WINDS WILL OVERSPREAD THE ENTIRE REGION WITH AIR OF CONTINENTAL ORIGIN. && .AVIATION (18Z TAFS)... UNSTABLE AIR IS AFFECTING THE ENTIRE REGION AT THE MOMENT. VERY ISOLATED SHRA/TSRA ARE ALREADY DEVELOPING IN TN...AND WILL LIKELY DEVELOP ACROSS CENTRAL KY TOO. BUT GIVEN THE ISOLATED NATURE OF THE CONVECTION...WILL ONLY CARRY VCTS AFTER 18Z AT ALL THE TERMINALS WITH SCT-BKN 5KFT CLOUDS. OTHER THAN SOME HAZE OVERNIGHT...JUST SOME SCT MID-LEVEL CLOUDINESS WILL HANG AROUND THE REGION TONIGHT. FOR FRIDAY...MORE SHOWERS AND STORMS WILL BE POSSIBLE BUT MOST LIKELY AFTER THIS TAF PERIOD SO WILL DEFER TO NEXT TAF ISSUANCE TO INSERT FRIDAY SHRA/TSRA. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...TWF/AL LONG TERM....JSD AVIATION.....JSD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1124 AM EDT THU JUN 12 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-130830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1124 AM EDT (1024 AM CDT) THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED WITH THE MORE NUMEROUS STORMS EAST OF INTERSTATE 65... ACROSS EAST CENTRAL KENTUCKY...SOUTHWARD INTO THE LAKE CUMBERLAND AREA. A FEW STORMS COULD PRODUCE BRIEF DAMAGING WIND GUSTS...HAIL AND BRIEF HEAVY RAINS AS WELL AS FREQUENT LIGHTNING. TEMPERATURES WILL REACH THE LOWER TO MID 90S THIS AFTERNOON WITH HEAT INDICES IN THE MID TO UPPER 90S. IF YOU HAVE OUTDOOR ACTIVITIES PLANNED...TAKE STEPS TO PROTECT YOURSELF FROM THE EFFECTS OF THE HEAT AND PROVIDE COOL SHELTER AND WATER FOR YOUR PET AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MORE WIDESPREAD THUNDERSTORMS WILL MOVE ACROSS THE AREA FRIDAY INTO SATURDAY AS A COLD FRONT DROPS SOUTHEAST ACROSS THE AREA. SOME OF THE STORMS FRIDAY AFTERNOON AND NIGHT COULD CONTAIN DAMAGING WIND GUSTS...VERY HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING. THUNDERSTORMS WILL ALSO BE POSSIBLE LATE SUNDAY NIGHT THROUGH MONDAY NIGHT AS A SECOND COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON AND FRIDAY NIGHT. DK/MBS/AL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 302 PM EDT THU JUN 12 2008 KYZ026-027-061-062-070>073-122030- ALLEN-BUTLER-EDMONSON-GRAYSON-LOGAN-OHIO-SIMPSON-WARREN- 202 PM CDT THU JUN 12 2008 ...A CLUSTER OF STRONG THUNDERSTORMS IN SOUTH CENTRAL KENTUCKY ALONG AND WEST OF INTERSTATE 65... AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS IN LOGAN...WARREN...OHIO AND BUTLER COUNTIES. THESE STORMS WERE MOVING NORTH AT 20 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THESE STORMS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JSD
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines down on Spa Road in Lewisburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2008Every state in 2008This day in weather historyWarnings in Kentucky, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 103228.